Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 118, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 24, 2016, 9:05 PM CDT for Archer County, Clay County, Wichita County, Texas; Cotton County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2016, 9:05 PM CDT (02:05 UTC)
- Expired
- Sep 25, 2016, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 9:20 PM CDT | FLASH FLOOD | 5 S Wichita Falls, TX | WATER FLOWING ACROSS STATE HWY 79. |
| Sep 24, 10:18 PM CDT | FLASH FLOOD | 3 Ssw Wichita Falls, TX | ESTIMATED 1 FOOT FLOOD WATERS NEAR MIDWESTERN STATE UNIVERSITY. RELAYED BY KAUZ-TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted.
796
WGUS54 KOUN 250205
FFWOUN
OKC033-TXC009-077-485-250400-
/O.NEW.KOUN.FF.W.0118.160925T0205Z-160925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
NORTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 1100 PM CDT
* AT 904 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
CASHION AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
3442 9821 3366 9844 3361 9881
$$
KURTZ2 follow-up statements
777
WGUS74 KOUN 250312
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SAT SEP 24 2016
OKC033-TXC009-077-485-250400-
/O.CON.KOUN.FF.W.0118.000000T0000Z-160925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COTTON OK-WICHITA TX-CLAY TX-ARCHER TX-
1012 PM CDT SAT SEP 24 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
COTTON...EASTERN WICHITA...NORTHWESTERN CLAY AND NORTHEASTERN ARCHER
COUNTIES...
AT 1011 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
SOUTHOF WICHITA FALLS ON HIGHWAY 79. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
CASHION AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
3442 9821 3366 9844 3361 9881
$$
KURTZ216
WGUS54 KOUN 250328
FFWOUN
OKC033-TXC009-077-485-250500-
/O.EXT.KOUN.FF.W.0118.000000T0000Z-160925T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
COTTON COUNTY IN SOUTHWESTERN OKLAHOMA...
EASTERN WICHITA COUNTY IN NORTHERN TEXAS...
NORTHWESTERN CLAY COUNTY IN NORTHERN TEXAS...
NORTHEASTERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL MIDNIGHT CDT
* AT 1026 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN FALLING ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF
RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY OCCURRING. THE WARNING
WAS EXTENDED TO MIDNIGHT FOR CONTINUED FLOODING ACROSS THE
AREA...AND NOT THE EFFECTS OF ADDITIONAL RAINFALL. THE HEAVIEST
RAINFALL HAS MOVED EAST OF WICHITA FALLS AND MOST AREAS WITHIN THE
WARNING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA FALLS...BURKBURNETT...WALTERS...IOWA PARK...HOLLIDAY...
SCOTLAND...DEAN...RANDLETT...DEVOL...COOKIETOWN...SHEPPARD AFB...
LAKE KICKAPOO...LAKESIDE CITY...PLEASANT VALLEY...CHARLIE...
CASHION AND TAYLOR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN
PORTIONS OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3416 9864 3416 9861 3427 9861 3442 9856
3442 9821 3366 9844 3361 9881
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 7:03 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 24, 7:03 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 703 PM CDT SAT SEP 24 2016 .DISCUSSION... && .AVIATION... A broad line of thunderstorms will move across western and central Oklahoma through the night tonight. New thunderstorms are expected to form along a front in northwest Oklahoma before sunrise and move south through the central Oklahoma during the morning and into southern Oklahoma through the day Sunday. Gusty north winds will follow the front. MVFR ceilings are expected in northern and western Oklahoma behind the front. && .PREV DISCUSSION... /issued 226 PM CDT SAT SEP 24 2016/ DISCUSSION... Heavy rainfall will be main concern next 36hrs. Large upper low over Wyoming/Colorado will continue to move slowly east this afternoon into this evening before lifting northeast into the Northern Plains tonight into Sunday. Models still depicting a large piece of this low remaining behind, retrograding and closing off somewhere near the baja tomorrow. As this occurs, widespread showers and thunderstorms are expected to develop across Oklahoma and western north Texas. Although overall wind fields will be rather weak, sufficient instability will be present late today into this evening for a few strong to perhaps severe storms across approximately the western half of the CWA. As the northern part of the upper low moves through the Northern Plains, a cold front will push south through Oklahoma into Texas during the day on Sunday. This will bring cooler and drier air into the area, which will limit the rain/thunder to Red River valley by Sunday night. Drier and cooler air will then overspread the area, resulting in a couple of pleasant and more fall-like days early in the week. High temperatures Monday/Tuesday will only climb into the 70s with nighttime temperatures dropping into the upper 40s and lower 50s byTuesday morning. The upper low over the baja is expected to lift northeast through southern and central Rockies into the plains by late in the week. This may result in a few showers across northwest Oklahoma by late Thursday into Friday. Otherwise, temperatures will warm back to into the low/mid 80s. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 69 75 57 / 60 90 80 30 Hobart OK 84 68 74 57 / 70 80 80 30 Wichita Falls TX 87 70 78 59 / 60 80 90 50 Gage OK 83 61 71 50 / 60 60 30 0 Ponca City OK 85 67 73 53 / 60 90 70 10 Durant OK 90 72 84 63 / 30 40 70 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/09/09
Hazardous weather outlook, Sep 24, 12:58 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT SAT SEP 24 2016 OKZ004>048-050>052-TXZ083>090-251200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1258 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PARTS OF THE AREA THROUGH SUNDAY MORNING DUE TO A SLOW MOVING STORM SYSTEM. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 10 PM. A MARGINAL RISK COVERS AN AREA NORTHWEST OF A LINE FROM STILLWATER AND MOORE... TO DUNCAN OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. DAMAGING WINDS UP TO 65 MPH WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE LATER THIS EVENING BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS AFTERNOON AND EVENING. .HEAVY RAIN... HEAVY RAIN WILL ALSO BE A CONCERN ACROSS MUCH OF THE AREA INTO SUNDAY. THE HEAVIEST RAIN IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE OVERNIGHT. FLOODING COULD BE POSSIBLE... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWERS AND SOME THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY INTO MONDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT SOME GUSTY WINDS MAY BE POSSIBLE. RAIN CHANCES WILL GRADUALLY SHIFT FROM NORTHWEST TO SOUTHEAST SUNDAY AND SUNDAY NIGHT. AFTER A BRIEF BREAK... LOW THUNDERSTORM CHANCES WILL RETURN TO PARTS OF THE AREA THURSDAY AND CONTINUE INTO FRIDAY. .HEAVY RAIN... THE HEAVY RAIN WILL CONTINUE SUNDAY... ESPECIALLY DURING THE MORNING HOURS. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE IN SOME LOCATIONS BY MONDAY. FLOODING WILL REMAIN A CONCERN SUNDAY... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, Sep 24, 7:14 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM FLASH FLOOD 5 S MABELLE 33.60N 99.13W
09/24/2016 BAYLOR TX LAW ENFORCEMENT
WATER COVERING THE ROAD AT THE INTERSECTION OF FM 422 AND
210. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.
0635 PM FLASH FLOOD 1 SE SEYMOUR 33.58N 99.25W
09/24/2016 BAYLOR TX LAW ENFORCEMENT
WATER COVERING FM 114 NEAR INTERSECTION WITH US HWY
183/277. REPORTED BY BAYLOR COUNTY SHERIFF DEPT.
&&
FMSpecial weather statement, Sep 24, 7:19 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SAT SEP 24 2016
OKZ018-019-024-025-027>029-250045-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
719 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...EASTERN
CANADIAN...CENTRAL GRADY...SOUTHWESTERN LOGAN...WESTERN MCCLAIN...
NORTHWESTERN CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 745
PM CDT...
AT 716 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
KINGFISHER TO 6 MILES SOUTHWEST OF PIEDMONT TO NEAR TUTTLE TO NEAR
AMBER TO 4 MILES SOUTHEAST OF CHICKASHA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...SOUTHWESTERN NORMAN...EDMOND...MOORE...
MIDWEST CITY...DEL CITY...EL RENO...CHICKASHA...GUTHRIE...
NEWCASTLE...BLANCHARD...KINGFISHER...YUKON...BETHANY...MUSTANG...
WARR ACRES...THE VILLAGE...TUTTLE...PIEDMONT AND NICHOLS HILLS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 153.
INTERSTATE 40 BETWEEN MILE MARKERS 124 AND 156.
INTERSTATE 44 BETWEEN MILE MARKERS 73 AND 137.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 8.
LAT...LON 3602 9746 3569 9738 3534 9743 3489 9749
3494 9804 3530 9797 3561 9799 3588 9800
TIME...MOT...LOC 0016Z 262DEG 26KT 3582 9786 3558 9784 3530 9784 3516
9784 3500 9788
KURTZSpecial weather statement, Sep 24, 7:38 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT SAT SEP 24 2016
OKZ018-019-024-025-027>029-250130-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
KINGFISHER OK-
738 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...EASTERN CANADIAN...
NORTHERN GRADY...SOUTHWESTERN LOGAN...NORTHWESTERN MCCLAIN...NORTHERN
CLEVELAND AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 830 PM CDT...
AT 734 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF KINGFISHER TO 4 MILES SOUTHWEST OF PIEDMONT TO 3
MILES SOUTHEAST OF UNION CITY TO 4 MILES NORTHWEST OF CHICKASHA...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL CITY...
EL RENO...CHICKASHA...GUTHRIE...NEWCASTLE...BLANCHARD...PURCELL...
KINGFISHER...YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...
THE VILLAGE AND NOBLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 95 AND 165.
INTERSTATE 40 BETWEEN MILE MARKERS 125 AND 171.
INTERSTATE 44 BETWEEN MILE MARKERS 76 AND 147.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
LAT...LON 3565 9722 3535 9717 3504 9736 3496 9809
3537 9796 3561 9796 3592 9800 3603 9737
TIME...MOT...LOC 0034Z 281DEG 19KT 3584 9785 3560 9782 3537 9788 3509
9797
KURTZSpecial weather statement, Sep 24, 7:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT SAT SEP 24 2016
OKZ023-027-037>039-044-TXZ086-089-090-250145-
COMANCHE OK-GRADY OK-COTTON OK-CADDO OK-TILLMAN OK-STEPHENS OK-
CLAY TX-ARCHER TX-WICHITA TX-
758 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN GRADY...
COTTON...SOUTHEASTERN CADDO...SOUTHEASTERN TILLMAN...NORTHWESTERN
STEPHENS...NORTHWESTERN CLAY...NORTHEASTERN ARCHER AND EASTERN
WICHITA COUNTIES UNTIL 845 PM CDT...
AT 753 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR FORT SILL TO 6 MILES NORTHEAST OF FAXON TO 7 MILES SOUTHEAST OF
CHATTANOOGA TO 4 MILES WEST OF COOKIETOWN TO NEAR BURKBURNETT TO NEAR
WICHITA FALLS...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...BURKBURNETT...WALTERS...IOWA PARK...CACHE...
ELGIN...HOLLIDAY...APACHE...GERONIMO...FLETCHER...CYRIL...
GRANDFIELD...TEMPLE...STERLING...PETROLIA...CEMENT...DEAN...
CHATTANOOGA AND RANDLETT.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 76.
LAT...LON 3497 9789 3473 9803 3381 9828 3374 9880
3392 9877 3434 9869 3477 9861 3503 9844
TIME...MOT...LOC 0053Z 203DEG 17KT 3477 9834 3453 9850 3438 9853 3425
9853 3411 9855 3390 9856
KURTZSpecial weather statement, Sep 24, 8:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SAT SEP 24 2016
OKZ023-027-037>039-044-045-TXZ086-089-090-250245-
COMANCHE OK-GRADY OK-COTTON OK-CADDO OK-TILLMAN OK-JEFFERSON OK-
STEPHENS OK-CLAY TX-ARCHER TX-WICHITA TX-
847 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHWESTERN GRADY...
COTTON...SOUTHEASTERN CADDO...SOUTHEASTERN TILLMAN...NORTHWESTERN
JEFFERSON...WESTERN STEPHENS...CLAY...ARCHER AND WICHITA COUNTIES
UNTIL 945 PM CDT...
AT 845 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CYRIL TO 4 MILES SOUTH OF ELGIN TO 4 MILES NORTHEAST OF GERONIMO
TO 3 MILES NORTHWEST OF WALTERS TO NEAR RANDLETT TO 4 MILES EAST OF
BURKBURNETT TO 8 MILES NORTHWEST OF SCOTLAND TO NEAR ARCHER CITY...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...LAWTON...DUNCAN...CHICKASHA...BURKBURNETT...
ANADARKO...MARLOW...HENRIETTA...WALTERS...WAURIKA...ARCHER CITY...
IOWA PARK...ELGIN...HOLLIDAY...COMANCHE...APACHE...GERONIMO...
RUSH SPRINGS...FLETCHER AND CYRIL.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 92.
LAT...LON 3341 9891 3382 9879 3410 9876 3482 9854
3501 9838 3517 9834 3522 9778 3353 9807
TIME...MOT...LOC 0145Z 234DEG 16KT 3490 9818 3472 9827 3455 9835 3439
9836 3420 9849 3408 9849 3376 9856 3358 9862
KURTZLocal storm report, Sep 24, 8:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM FLASH FLOOD LAWTON 34.60N 98.42W
09/24/2016 COMANCHE OK AMATEUR RADIO
8-10 INCH DEEP WATER FLOWING ACROSS SW 11TH AND TENNESSEE
STREET IN SOUTHERN PORTION OF LAWTON.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:00 PM CDT | Flash Flood Warning | OUN | Foard, Wilbarger | 3 hr |
| Sep 24, 7:40 PM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Wilbarger | 3 hr |
| Sep 24, 7:52 PM CDT | Areal Flood Warning | OUN | Foard | 3 hr |
| Sep 24, 7:58 PM CDT | Special Weather Statement | OUN | Wichita | 47 min |
| Sep 24, 8:23 PM CDT | Areal Flood Advisory | OUN | Archer, Clay, Wichita | 3 hr |
| Sep 24, 8:47 PM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 58 min |
| Sep 24, 9:27 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 2 hr |
| Sep 24, 11:54 PM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
| Sep 24, 7:02 PM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Sep 24, 7:04 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 41 min |
| Sep 24, 7:19 PM CDT | Special Weather Statement | OUN | Canadian, Grady, Logan, Oklahoma | 26 min |
| Sep 24, 7:38 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, Logan, Oklahoma | 52 min |
| Sep 24, 7:47 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Tillman | 3 hr |
| Sep 24, 8:17 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton | 3 hr |
| Sep 24, 10:34 PM CDT | Areal Flood Advisory | OUN | Grady, Stephens | 116 min |
| Sep 25, 5:24 AM CDT | Areal Flood Advisory | OUN | Johnston | 3 hr |
| Sep 25, 9:43 AM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 8 hr |
| Sep 25, 9:55 AM CDT | Areal Flood Advisory | OUN | Johnston, Marshall, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.